tylenol makes baby vaccine less effective.
March 30, 2010 11:07am CST
I am a new mom, my baby will turn 6 month on April 1. he already had few vaccines in the last few months. I am just a little bit worried. yesterday, I received the April 2010 issue of American baby magazine. On page 40, there's an article that says " Do vaccines and acetaminophen mix? In middle portion of the article it says: A new study in the journal Lancet looked at vaccine responses in more than 450 infants( half of them took acetaminophen; half didn't )the result: Babies produce fewer vaccine antibodies when taking acetaminophen, potentially making the vaccine less effective. I am giving my baby a tylenol before his vaccine. They do it on his both legs and my baby doesn't have any discomfort after few days of his shots. Now, what concerned me is that tylenol that makes the vaccine less effective. Does it mean, that tylenol is not needed if you really want the vaccine to be effective as it is? but how about the pain or discomfort the baby will have after the shot? I am sure no one wants their baby suffer the pain after the shot. Now if in case, baby get sick you will bring him to the doctor ( another bill ) and the doctor will just give him tylenol. then how? Can anyone have suggestions about this.please help!